MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE RADIAL SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION

MERIT MEDICAL SYSTEMS INC. PRELUDE RADIAL SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Catalog Number PSI-6F-11-018/D
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports the hub of the dilator snapped off and the body remained in patient, but the physician was able to catch and remove it.No patient harm was noted on this case.
 
Additional Manufacturer Narrative
The suspect device is expected to be returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect medical device has been returned for evaluation.The device was visually and microscopically investigated.The complaint is confirmed but the root cause could not be determined however, it is likley that rough handling or significant pressure may have been placed on the dilator/holster causing the dilator to detach.Additional testing was performed and the failure could not be duplicated.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
PRELUDE RADIAL SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key18000172
Report Number1721504-2023-00079
Device Sequence Number15337937
Product Code DRE
UDI-Device Identifier00884450614952
UDI-Public00884450614952
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2026
Device Catalogue NumberPSI-6F-11-018/D
Device Lot NumberH2679893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown